Key result
Methylprednisolone resolves nimesulide-associated hypersensitivity myocarditis, reversing cardiogenic shock from SCAI stage C to A.
Why the study?
Hypersensitivity myocarditis caused by NSAIDs can mimic acute STEMI, yet nimesulide as the trigger of primary myocardial injury has rarely been documented.
Case Report (n=1)
No
This case highlights that nimesulide can trigger severe hypersensitivity myocarditis mimicking STEMI and complicated by cardiogenic shock, which can be completely resolved with prompt glucocorticoid therapy.
Clinicians should consider NSAID hypersensitivity in unexplained acute HF; this case leaves open broader cardiotoxicity risk pending larger studies.
Hypersensitivity myocarditis caused by NSAIDs can mimic acute STEMI, yet nimesulide as the trigger of primary myocardial injury has rarely been documented. This article reports a 57-year-old male who developed rash and persistent chest pain after taking nimesulide for fever due to respiratory syncytial virus infection. Electrocardiogram revealed ST-segment elevation in leads V2-V3, and the patient was admitted with acute heart failure and shock. Norepinephrine was administered to maintain circulation. Suspected nimesulide-associated hypersensitivity myocarditis was considered based on elevated eosinophil count, medication history and rash. Following methylprednisolone therapy and hemodynamic stabilization, coronary angiography showed no vascular lesions. Cardiac magnetic resonance demonstrated myocardial edema and mid-wall injury of the interventricular septum. Continued glucocorticoid treatment resulted in marked improvement in the patient’s symptoms and laboratory findings, with SCAI shock stage improving from stage C on admission to stage A at discharge.Follow-up cardiac magnetic resonance at 3-month after onset showed complete resolution of myocardial injury without fibrosis. Clinicians should be alert to this rare cardiac adverse reaction of nimesulide.
No takes yet. Share an insight, caveat, or question.
Wang et al. (2026) conducted a case report in Suspected nimesulide-associated hypersensitivity myocarditis presenting as ST-elevation myocardial infarction (n=1). Nimesulide exposure treated with methylprednisolone and norepinephrine was evaluated on Resolution of myocardial injury and improvement in SCAI shock stage. Methylprednisolone therapy for suspected nimesulide-associated hypersensitivity myocarditis improved SCAI shock stage from C to A, with complete resolution on 3-month CMR.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: